Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 54, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 26, 2004, 1:45 PM CDT for Ashley County, Chicot County, Arkansas; Washington County, Mississippi. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2004, 1:45 PM CDT (18:45 UTC)
- Expired
- Jun 26, 2004, 3:40 PM CDT
- In force
- 115 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Ashley County, AR, Chicot County, AR, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 172 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 261845
FFWJAN
ARC003-017-MSC151-262040-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
145 PM CDT SAT JUN 26 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ASHLEY COUNTY IN SOUTHEAST ARKANSAS
CHICOT COUNTY IN SOUTHEAST ARKANSAS
WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI
* UNTIL 340 PM CDT
* AT 145 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN EXTENDING FROM
5 MILES SOUTH OF CROSSETT TO HOLLYKNOWE. DOPPLER RADAR
INDICATED HOURLY RAINFALL AMOUNTS IN EXCESS OF AN INCH
THROUGH MUCH OF THIS PERSISTENT LINE OF STORMS. IN
ADDITION...DOPPLER RADAR INDICATED HOURLY RAINFALL AMOUNTS
BETWEEN 2 AND 2.5 INCHES OVER GREENVILLE. THE LINE WAS
NEARLY STATIONARY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
LAT...LON 3340 9196 3302 9208 3302 9144 3302 9092
3312 9092 3312 9079 3354 9077 3352 9120
3352 9134 3357 9144 3340 9146
$$
102 follow-up statements
000 WGUS74 KJAN 261944 FFSJAN ARC003-017-MSC151-262040- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 244 PM CDT SAT JUN 26 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR ASHLEY AND CHICOT COUNTIES IN ARKANSAS...AND WASHINGTON COUNTY IN MISSISSIPPI UNTIL 340 PM CDT... AT 244 PM CDT...WEATHER RADAR CONTINUED TO SHOW A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS THE DELTA REGION OF SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI. THE LINE STRETCHED FROM MERIDIAN ARKANSAS TO TRIBBETT MISSISSIPPI...AND REMAINED NEARLY STATIONARY. DOPPLER RADAR CONTINUED TO SHOW HOURLY RAINFALL AMOUNTS BETWEEN 1 AND 1.5 INCHES FALLING ACROSS PARTS OF ASHLEY...CHICOT...AND WASHINGTON COUNTIES. BECAUSE THIS RAIN IS FALLING ON ALREADY SATURATED SOIL...FLASH FLOODING WILL REMAIN POSSIBLE THROUGH 340 PM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN JACKSON. $$ 10
000 WGUS74 KJAN 262050 FFSJAN ARC003-017-MSC151-262145- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 350 PM CDT SAT JUN 26 2004 ...THE FLASH FLOOD WARNING FOR ASHLEY AND CHICOT COUNTIES IN ARKANSAS...AND WASHINGTON COUNTY MISSISSIPPI...HAS EXPIRED... AT 350 PM CDT...WEATHER RADAR CONTINUED TO SHOW A PERSISTENT LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM MERIDIAN ARKANSAS TO TRIBBETT MISSISSIPPI. EVEN THOUGH THIS LINE HAS REMAINED NEARLY STATIONARY...HOURLY RAINFALL RATES...AS ESTIMATED BY DOPPLER RADAR...HAVE DIMINISHED. FOR THIS REASON...THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN JACKSON. $$ 10
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 11:30 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 26, 11:30 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1130 AM CDT SAT JUN 26 2004 ...AN UPDATE TO THE FORECAST WILL BE COMING... .DISCUSSION...THE SOGGY WEATHER CONTINUES. PLENTY OF BOUNDARIES ARE DRAPED ACROSS THE FORECAST AREA THIS MORNING. MY MORNING SURFACE ANALYSIS HAS A STATIONARY FRONT EXTENDING ALONG THE U.S. HIGHWAY 82 CORRIDOR AND INTO SOUTH-CENTRAL ALABAMA. ANOTHER BOUNDARY WAS SEEN IN THE SURFACE WIND FIELDS JUST NORTH OF THE U.S. HIGHWAY 84 CORRIDOR. THE VISIBLE SATELLITE IMAGERY SHOWED SOME BREAKS IN THE OVERCAST ACROSS OUR NORTHERN COUNTIES THIS MORNING. I EXPECT THIS TO FILL IN THIS AFTERNOON AS SHORTWAVE ENERGY...A LITTLE INSTABILITY...AND THE FRONT COMBINE AND ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP. FURTHER SOUTH...A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS WAS SEEN (MAINLY) MOVING ACROSS SOUTHEAST LOUISIANA IN AVAILABLE SATELLITE AND RADAR IMAGERY. ALTHOUGH IT LOOKS AS IF THIS COMPLEX WILL LARGELY REMAIN SOUTH OF OUR AREA...I THINK THERE WILL BE ENOUGH OF A NORTHEASTWARD COMPONENT TO ALLOW OUR SOUTHWESTERN PARISHES AND COUNTIES TO GET MORE RAIN. ALL THAT BEING SAID...I WILL UPDATE THE FORECAST TO LOWER TODAYS FORECAST HIGHS (THANKS TO CLOUD COVER AND RAIN) AND RAISE RAIN CHANCES. EVERYONE WILL SEE RAIN CHANCES AT OR ABOVE 60 PERCENT IN THE FIRST PERIOD...WITH THE HIGHEST RAIN CHANCES (CATEGORICAL) IN THE SOUTHWEST. ISC GRIDS HAVE ALREADY BEEN SENT AND POSTED TO THE INTERNET. AN UPDATED TEXT FORECAST WILL BE ISSUED BEFORE NOON. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BUTTS
Hazardous weather outlook, Jun 26, 5:00 AM CDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 500 AM CDT SAT JUN 26 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271000- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 500 AM CDT SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... THUNDERSTORMS WILL BE SCATTERED ACROSS THE OUTLOOK AREA TODAY...AND A FEW OF THE STORMS WILL BECOME STRONG WITH WIND GUSTS UP TO 45 MPH. A VERY MOIST AIRMASS REMAINS OVER THE REGION AHEAD OF A PERSISTENT LOW PRESSURE TROUGH OVER TEXAS. THERE WILL BE ENOUGH SUNSHINE TODAY TO SUFFICIENTLY DESTABILIZE THE AIR TO PRODUCE THUNDERSTORMS. STRONGER MID LEVEL WIND FIELDS WILL SUPPORT ORGANIZED THUNDERSTORM DEVELOPMENT AND A FEW STRONG STORMS. ...FLOODING... LOCALLY HEAVY RAINFALL WILL OCCUR TODAY AND TONIGHT OVER PORTIONS OF THE OUTLOOK AREA. A VERY MOIST AIRMASS AND SLOW MOVING THUNDERSTORMS WILL PROMOTE LOCALLLY EXCESSIVE RAINFALL AMOUNTS OF UP TO THREE INCHES PER HOUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ...DAYS TWO AND THREE...SUNDAY AND MONDAY... THE WET PATTERN WILL CONTINUE SUNDAY INTO MONDAY AS THE TROUGH OVER TEXAS FINALLY LIFTS OUT AND MOVES EAST ACROSS THE LOWER MISSISSIPPI VALLEY REGION. MORE THUNDERSTORMS WITH HEAVY RAINFALL AND SOME FLOODING WILL BE POSSIBLE. ...DAYS FOUR THROUGH SEVEN...TUESDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:58 PM CDT | Flash Flood Warning | JAN | Holmes, Humphreys, Sunflower | 117 min |
Nearby
Flash Flood Warnings in Arkansas, 2004Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.